MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).He device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 13, 2019 that a wallflex biliary rx uncovered stent was to be used to treat a stenosis in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The stent was fully covered by the outer sheath when it was removed from the patient.Reportedly, after removal of the device, the stent was observed to be kinked.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 2976 captures the reportable event of stent kinked.Block h10: a wallflex biliary rx uncovered stent and delivery system were received for analysis.Visual examination of the returned device found the stent was received not deployed.The blue outer sheath was kinked approximately at 18 and 46 cm from the tip of the delivery system.The clear outer sheath at the gudewire access sheath (gas) section was stretched out and the gas ramp was found lifted.Functional evaluation revealed that it was not possible to deploy the stent using the delivery as received due to kinks noted on the delivery system; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.The outer diameter of the distal section of the exterior tube (outer sheath) was measured and was found to be within specifications.No other issues with the stent and delivery system were noted.The report that the stent kinked was not confirmed; no damages were noted to the stent.The damages noted on the delivery system were most like a result of excessive force applied during attempted deployment.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the directions for use (dfu).It was reported that the guidewire was not placed when the user attempted to deploy the stent; however, the dfu cited: "place the 0.035 in (0.89mm) guidewire through the endoscope, into the ampula and across the biliary stricture.Lock the guidewire in place with locking device." the user did not follow the manufacturer's instructions, which may have led to the deployment failure reported.Therefore, the most probable cause is failure to follow instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex biliary rx uncovered stent was to be used to treat a stenosis in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The stent was fully covered by the outer sheath when it was removed from the patient.Reportedly, after removal of the device, the stent was observed to be kinked.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9559934
Report Number3005099803-2020-00001
Device Sequence Number2283143
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0023911392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight70